Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 6, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Feb 26, 2008, 12:12 AM CST for 8 counties in Texas. It took effect at Feb 26, 2008, 6:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2008, 12:12 AM CST (06:12 UTC)
- In effect from
- Feb 26, 2008, 6:00 AM CST
- Expired
- Feb 26, 2008, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 6.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -689 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 260612 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1212 AM CST TUE FEB 26 2008 ...STRONG NORTH WINDS TO PRODUCE ERRATIC TO EXTREME FIRE BEHAVIOR TODAY... .A STRONG COLD FRONT WILL SWEEP THROUGH DEEP SOUTH TEXAS EARLY THIS MORNING...BRINGING STRONG AND GUSTY NORTH TO NORTHEAST WINDS AND LOW RELATIVE HUMIDITIES. CURED FUELS WILL CONTRIBUTE TO THIS DANGEROUS MIX...WITH CONDITIONS ONLY IMPROVING LATER IN THE DAY WHEN WINDS DECREASE AND RELATIVE HUMIDITIES RECOVER. TXZ248>257-270000- /O.UPG.KBRO.FW.A.0005.080226T1200Z-080227T0000Z/ /O.NEW.KBRO.FW.W.0006.080226T1200Z-080227T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1212 AM CST TUE FEB 26 2008 ...RED FLAG WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING FOR ALL OF DEEP SOUTH TEXAS...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL SWEEP THROUGH DEEP SOUTH TEXAS EARLY THIS MORNING...BRINGING DRY AIR AND STRONG NORTH WINDS IN ITS WAKE. NORTH WINDS AT 20 FEET WILL REACH 20 TO 25 MPH WITH HIGHER GUSTS THROUGH THIS AFTERNOON. DEW POINTS WILL DROP INTO THE 20S IN WESTERN SECTIONS. THESE CONDITIONS WILL CONTRIBUTE TO ERRATIC OR EXTREME FIRE BEHAVIOR...ESPECIALLY SINCE VEGETATION HAS BECOME VERY DRY DUE TO THE LACK OF RECENT RAIN. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 54/52
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Feb 25, 8:14 PM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Feb 25, 8:14 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 814 PM CST MON FEB 25 2008 .DISCUSSION...COLD FRONT DRAPED ACROSS CENTRAL TEXAS POISED TO SWEEP THROUGH DEEP SOUTH TEXAS SHORTLY AFTER MIDNIGHT UNTIL SHORTLY BEFORE SUNRISE TUESDAY MORNING. MAIN THREAT WITH FRONT WILL BE STRONG WINDS AND DRY AIR IN ITS WAKE...PRODUCING AN ENHANCED RISK OF WILDFIRE. FIRE WEATHER WATCH FOR ALL OF BRO CWFA TUESDAY AFTERNOON LIKELY TO BE UPGRADED TO RED FLAG WARNING BY INCOMING SHIFT. PLEASANT WEATHER EXPECTED IN THE WAKE OF THE FRONT...WITH NEXT SIGNIFICANT COLD FRONT POSSIBLY EXACTLY A WEEK AWAY. NO CHANGES MADE TO ZONE FORECAST AT THIS TIME. && .MARINE...FROPA XPCTD AT 6 AM TUESDAY...WITH 30 KTS OF NORTH WIND...FOLLOWED BY A DECREASE TO 20 TO 25 KTS BY 6 PM. CURRENTLY ...LOCAL GULF CONDITIONS ARE REPORTED BY AREA BUOYS PLACE SOUTH WINDS AT 20 TO 25 KNOTS WITH SEAS SLOW TO RESPOND...NOW ONLY 3.3 FT AT 4 SECONDS. A CONTINUED DEGENERATION OF MARINE CONDITIONS WILL CONTINUE WITH TIME...CULMINATING WITH FROPA AND NORTH WIND SHIFT WITH NEAR GALE FORCE GUSTS 7 AM TUESDAY. LITTLE CONVECTION IS ANTICIPATED WITH FROPA...AND HAVE POST SCA FOR ALL MARINE AREAS OF DEEP S TX NOW THRU 00Z WEDNESDAY. && .AVIATION...VFR CONDITIONS WITH MODERATE TO STRONG GUSTY SOUTHERLY WINDS AND CLEAR TO PARTLY CLOUDY SKIES ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THESE WINDS SHOULD MAINTAIN THEIR MAGNITUDES THROUGH FROPA AT 6 AM...FOLLOWED BY NORTH WINDS AT 20 TO 30 KTS WITH GUSTS TO 35 KTS. VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS THRU THE NEXT 24H WITH STRONG WINDS BEING THE NUMBER ONE AVIATION CONCERN THRU TUESDAY EVENING. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 60 70 47 70 / 0 0 0 10 BROWNSVILLE 61 74 47 73 / 0 0 0 10 HARLINGEN 61 71 41 74 / 0 0 0 10 MCALLEN 62 74 47 74 / 0 0 0 0 RIO GRANDE CITY 62 76 48 76 / 0 0 0 0 SOUTH PADRE ISLAND 61 71 50 69 / 0 0 0 10 && .BRO WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH TXZ248>257 6 AM TO 6PM TUE. SCA GMZ130-132-135-150-155-170-175 UNTIL 6 PM TUE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS...TOMASELLI/66 MARINE/AVIATION/MESO...PHILO/58
Hazardous weather outlook, Feb 25, 9:15 PM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 915 PM CST MON FEB 25 2008 TXZ251-254>257-261130- KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 915 PM CST MON FEB 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY NEAR THE COAST. .DAY ONE...REMAINDER OF TONIGHT SOUTH WINDS HAVE INCREASED OVER COASTAL DEEP SOUTH TEXAS AND THE ADJACENT GULF WATERS. SMALL CRAFT ADVISORIES ARE POSTED FOR ALL MARINE AREAS OF DEEP SOUTH TEXAS THROUGH 6 PM TUESDAY. THE WINDS WILL ALSO INCREASE THE THREAT FOR THE SPREAD OF ANY WILD FIRES THAT START. BEACH GOERS CAN EXPECT A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL SWEEP THROUGH THE AREA EARLY TUESDAY...FOLLOWED IMMEDIATELY BY STRONG AND GUSTY NORTHERLY WINDS. THE WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO GALE FORCE FROM MID MORNING TO LATE AFTERNOON BEFORE GRADUALLY DIMINISHING BY EVENING. HIGH PROFILE VEHICLES MAY BE AT SOME RISK...AS WILL UNFASTENED LIGHTWEIGHT YARD ITEMS. RESIDENTS SHOULD PLAN ON SECURING OR TAKING THESE ITEMS INDOORS TONIGHT. RIP CURRENT RISK WILL BE HIGH TUESDAY. THE THREAT FOR EXPLOSIVE WILD FIRE GROWTH CONTINUES ON TUESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR THE EXPECTED WIND SURGE. BOATERS WILL EXPERIENCE ROUGH CONDITIONS BEGINNING BETWEEN 6 AND 7 AM...REACHING THEIR PEAK BY MID AFTERNOON. SEAS WILL LIKELY BUILD TO 10 FEET BY LATE AFTERNOON...DRIVEN BY STRONG NORTH WINDS WITH GUSTS TO NEAR GALE FORCE. CONDITIONS WILL QUIET TUESDAY NIGHT THROUGH WEDNESDAY NIGHT HOWEVER...GUSTY SOUTH TO SOUTHEAST WINDS IN EXCESS OF 25 MPH MAY ARRIVE AGAIN THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>250-252-253-261130- ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 915 PM CST MON FEB 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED OVERNIGHT. BY EARLY TUESDAY MORNING ...A VIGOROUS COLD FRONT WILL SWEEP THROUGH JIM HOGG...BROOKS...AND ZAPATA COUNTY...WITH A NORTHERLY WIND SURGE OF 20 TO 30 MPH WITH A FEW GUSTS AT OR ABOVE 40 MPH AROUND DAWN. HIGH PROFILE VEHICLES MAY BE AT SOME RISK JUST BEFORE DAYBREAK TUESDAY...AS WILL UNFASTENED LIGHTWEIGHT YARD ITEMS. RESIDENTS SHOULD PLAN ON SECURING OR TAKING THESE ITEMS INDOORS THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG AND GUSTY NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH OR HIGHER WILL CONTINUE THROUGH MID AFTERNOON BEFORE GRADUALLY DIMINISHING DURING THE LATE AFTERNOON. HIGH PROFILE VEHICLES MAY BE AT SOME RISK...AS WILL UNFASTENED LIGHTWEIGHT YARD ITEMS. THE THREAT FOR EXPLOSIVE WILD FIRE GROWTH CONTINUES ON TUESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR THE EXPECTED WIND SURGE. CONDITIONS WILL QUIET TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. HOWEVER...GUSTY SOUTH TO SOUTHEAST WINDS IN EXCESS OF 25 MPH MAY ARRIVE AGAIN THURSDAY AFTERNOON...ESPECIALLY FROM HIDALGO THROUGH BROOKS COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PHILO
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.